Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2000, 5:30 PM CDT for Gibson County, Obion County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2000, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 15, 2000, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gibson County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 152232 SVRMEM TNC053-131-152315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 530 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GIBSON COUNTY IN NORTHWEST TENNESSEE SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE * UNTIL 615 PM CDT * AT 530 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF KENTON...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE... KENTON... RUTHERFORD... DYER... TRENTON... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DZAMAGING WIND AND HAIL UP TO THE SIZE OF NICKELS ARE LIKELY WITH THIS STORM. LAT...LON 3636 8901 3628 8921 3580 8896 3591 8869
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:57 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 15, 1:57 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT SAT JUL 15 2000 THUNDERSTORMS OVER SOUTH-CENTRAL MO THIS MORNING DIMINISHED AS THEY MOVED INTO NORTHEAST AR AND THE MO BOOTHEEL. AT MID-AFTERNOON... ONLY A FEW VERY SMALL SHOWERS NOTED BY KNQA 88D IN OUR CWFA. HOWEVER...MID AND HIGH LEVEL CLOUDS ARE SPREADING ACROSS OUR AREA IN NORTHWEST FLOW ALOFT. ANOTHER THUNDERSTORM COMPLEX IS OBSERVED ON SATELLITE OVER NORTHERN MO MOVING SOUTH-SOUTHEAST. IR IMAGERY INDICATES IT IS WEAKENING. THUS THINK MAIN EFFECT ACROSS THE MIDSOUTH WILL BE ADDITIONAL MID AND HIGH CLOUDS. WILL WORD TONIGHTS FORECAST AS PARTLY CLOUDY TO TAKE THESE CLOUDS INTO ACCOUNT. WILL MONITOR RADAR TRENDS TO DETERMINE IF SMALL POPS NEEDED THIS EVENING FOR NORTHERN COUNTIES TO TAKE INTO ACCOUNT THE MO CONVECTION. NORTHWEST FLOW ALOFT WILL CONTINUE SUNDAY. DONT SEE ANY FOCUSING FOR THUNDERSTORMS. SHOULD BE ANOTHER HOT DAY AS WARMER 850 MB AIR CONTINUES TO ADVECT INTO OUR AREA. ON MONDAY...HIGH PRESSURE ALOFT BUILDS BACK EASTWARD OVER THE MIDSOUTH WITH VENGEANCE. H5 HEIGHTS FORECAST TO CLIMB TO 5940 M WITH 850 MB TEMPERATURES FORECAST AROUND 24 DEGREES C. MAXIMUM TEMPERATURES SHOULD HAVE NO PROBLEM APPROACHING 100 DEGREES THIS DAY. WILL HAVE DRY AND CONTINUED HOT FOR THE EXTENDED...ALTHOUGH THE MRF DOES INDICATE SOME WEAKENING OF THE RIDGE BY THE END OF NEXT WEEK WITH A FRONT MOVING INTO THE AREA. .8MEM...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.